Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 398, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2012, 6:10 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 19, 2012, 6:55 PM CDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:25 PM CDT | TSTM WND DMG | Dundee, KY | EXTENSIVE TREE DAMAGE AND DOWNED POWER LINES |
| Jul 19, 6:32 PM CDT | HAIL 1 | Logansport, KY | |
| Jul 19, 6:33 PM CDT | TSTM WND DMG | 1 Sw Fordsville, KY | TREES DOWN |
| Jul 19, 6:35 PM CDT | HAIL 1 | 4 Nnw Morgantown, KY | NEAR EDEN. |
| Jul 19, 6:35 PM CDT | HAIL 1 | 5 N Morgantown, KY | ONE INCH HAIL AND 50 MPH WINDS REPORTED BY A TRAINED SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
877
WUUS53 KLMK 192310
SVRLMK
KYC031-183-192355-
/O.NEW.KLMK.SV.W.0398.120719T2310Z-120719T2355Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 655 PM CDT
* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DUKEHURST TO YOUNGTOWN...MOVING
EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MORGANTOWN...
ADABURG AND RALPH...
MOUNT PLEASANT AND GILSTRAP...
MAGAN AND FLINT SPRINGS...
FLENER AND BAIZETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3732 8687 3763 8685 3768 8674 3749 8664
3740 8661 3739 8658 3717 8645 3717 8648
3719 8650 3718 8653 3718 8662 3717 8663
3717 8676 3722 8691
TIME...MOT...LOC 2311Z 270DEG 11KT 3754 8688 3720 8671
WIND...HAIL 60MPH 1.00IN
$$
AMS1 follow-up statement
530
WWUS53 KLMK 192335
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM CDT THU JUL 19 2012
KYC031-183-192355-
/O.CON.KLMK.SV.W.0398.000000T0000Z-120719T2355Z/
OHIO KY-BUTLER KY-
635 PM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 655 PM CDT
FOR NORTHERN BUTLER AND EASTERN OHIO COUNTIES...
AT 632 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING QUARTER SIZE HAIL NEAR LOGANSPORT. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SUNNYDALE TO WOODBURY...MOVING
EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
MORGANTOWN...
DUNDEE AND WELCOME...
HULDEVILLE AND BANOCK...
NARROWS AND ARNOLD...
CASEY AND BROOKLYN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3763 8685 3768 8674 3749 8664 3740 8661
3739 8658 3717 8645 3717 8648 3719 8650
3718 8653 3718 8662 3717 8663 3717 8676
3732 8687
TIME...MOT...LOC 2335Z 270DEG 11KT 3754 8679 3720 8662
WIND...HAIL <50MPH 1.00IN
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:28 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 19, 3:28 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT THU JUL 19 2012
.Forecast Update...
Issued at 425 PM EDT Thu Jul 19 2012
Severe T-storm Watch 495 has been expanded to include Scott,
Harrison, Bourbon, and Nicholas Counties. Now all of our area
along and north of a line from Casey County to Larue County to
Hancock County in KY and southern Indiana are under the watch. The
watch was issued due to ongoing severe convection and anticipated
new development over southern Indiana and north central KY later
this evening. The watch goes through 11 pm EDT...10 pm CDT.
Products out shortly.
&&
.Short Term (Tonight - Friday Night)...
Issued at 320 PM EDT Thu Jul 19 2012
...Strong to Severe Storms Expected this Evening...
Storms have been slow to develop this afternoon with a slight cap in
place over most of the area. However, one area that we have seen
some activity in is over portions of the Bluegrass and north central
KY where strong to marginally severe storms have been widely
scattered this afternoon. We've had one report of 61 mph winds at
the Clark Co mesonet this afternoon. This area had better lift due
to an upper level shortwave moving across central IN/OH today. The
rest of our area has been inhibited by the cap and lack of trigger
so far.
This evening will be more favorable for a period of more widespread
strong to severe storms from about 7pm to 2am EDT. We're already
starting to see more storms break the cap over north central KY east
of I-65 as of 3pm EDT. Also, energy from the main upper level
trough will dive south this evening helping to produce numerous
showers and storms over the area. Several sfc boundaries exist to
focus convection ahead of the main sfc front which extend SW from
the sfc low over central Illinois to southwest MO. The low and sfc
front will move east overnight with the sfc front crossing the area
sometime tomorrow morning. Some models indicate it may stall some
where over south central/east central KY tomorrow afternoon giving
southern and eastern portions of KY possibly another chance of
storms although probably not quite as strong. Convection should
clear the entire area sometime Fri night.
Strong to severe storms this evening will contain damaging winds as
the main threat. With plenty of CAPE, severe hail will also be a
threat. If a storm can latch onto a boundary, rotation or an isld
tornado could be possible but not likely.
With heat indices reaching criteria over most of the advisory area,
will leave in place for now. Probably will cancel that early if
convection becomes more widespread.
Temps tonight will be in the lower 70s with highs tomorrow in the
mid 80s to around 90. Lows Fri night will be in the upper 60s to
lower 70s.
.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Thu Jul 19 2012
Main trough axis should be off to our southeast Saturday morning.
With that shift, airmass should be drier over us. Expect troughiness
to be to our east most of this period, but it will weaken as a ridge
builds into the lower Mississippi River Valley. Thus expect after a
near normal start to temperatures Saturday, we will see a steady
rise after that. After a dry weekend, we should start seeing
isolated coverage again Monday afternoon and then scattered storms
the rest of the week. Heat indices look to get close to the advisory
level by midweek.
&&
.Aviation (18Z TAF Issuance)...
Issued at 130 PM EDT Thu Jul 19 2012
An upper level trough moving through the area as well as multiple
sfc boundaries will cause on and off chances of t-storms this
afternoon and tonight. According to the latest 12Z NAM and 13Z HRRR
models, scattered convection near SDF/LEX looks likely this
afternoon with t-storm chances increasing this evening at BWG. It
is hard to nail down timing of storms and have left VCTS in for a
good period this afternoon and evening. Will need to refine reduced
flight conditions (MVFR or IFR) and winds as t-storms approach the
TAF sites. Outside of any t-storms late this afternoon/evening, sfc
winds will become gusty out of the SW on approach of the main upper
level trough and sfc front. The best chance of widespread storms
looks to be associated with these features between 0Z and 6Z this
evening.
After 6Z to 9Z storms should exit the TAF sites with lingering
showers possible. NAM soundings and MOS guidance indicates low cigs
(MVFR) moving in behind the main convection lasting through the
morning hours. The main wind shift (WSW to NW) with the main sfc
front will occur near the very end of this TAF period between
15-19Z tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ023>032-061-062-070>072.
Update...........AMS
Short Term.......AMS
Long Term........RJS
Aviation.........AMSHazardous weather outlook, Jul 19, 2:42 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT THU JUL 19 2012 INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-202245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY- SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN 342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND WEST CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES WILL SOAR INTO THE MID TO UPPER 90S AND A CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW. STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL... EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON MONDAY THROUGH TUESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ033>043-045>049-053>057-063>067-073>078-081-082-202245- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND EAST CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH TEMPERATURES WILL SOAR INTO THE LOW TO MID 90S AND A CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES JUST BETWEEN 100 TO 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS. NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW. STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL... EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON MONDAY THROUGH WEDNESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). AMS/RJS
In the hours before
Special weather statement, Jul 19, 5:34 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EDT THU JUL 19 2012
KYC111-185-192305-
JEFFERSON KY-OLDHAM KY-
634 PM EDT THU JUL 19 2012
...STRONG THUNDERTORMS AFFECTING JEFFERSON AND OLDHAM COUNTIES...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 15 MPH.
ADDITIONAL THUNDERSTORMS COVERED SOUTHERN OLDHAM COUNTY FROM
CRESTWOOD TO BALLARDSVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS IN EXCESS OF 40 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
ANCHORAGE...
MIDDLETOWN...
ROUTT...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 19.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3837 8529 3835 8528 3831 8533 3831 8539
3829 8541 3830 8542 3829 8543 3830 8545
3829 8546 3826 8541 3812 8543 3815 8556
3840 8554
TIME...MOT...LOC 2234Z 282DEG 14KT 3823 8547
RASLocal storm report, Jul 19, 5:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL UTICA 38.33N 85.66W
07/19/2012 M1.50 INCH CLARK IN TRAINED SPOTTER
WALNUT SIZED HAIL REPORTED BY ESPOTTER
&&
EVENT NUMBER LMK1200834
EBWSpecial weather statement, Jul 19, 5:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT THU JUL 19 2012
KYC031-061-085-093-099-123-227-192340-
LARUE KY-WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HARDIN KY-HART
KY-
556 PM CDT THU JUL 19 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND 50 MPH WINDS...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
LEITCHFIELD TO 7 MILES SOUTHWEST OF LEITCHFIELD TO 6 MILES WEST OF
MORGANTOWN...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MORGANTOWN...
LEITCHFIELD...
HORNTOWN AND YOUNGTOWN...
LACON AND SKAGGSTOWN...
SPURRIER AND NASH...
SADLER AND ROCK CREEK...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3718 8693 3719 8691 3721 8691 3740 8656
3752 8622 3751 8577 3711 8658 3715 8693
TIME...MOT...LOC 2257Z 270DEG 16KT 3747 8616 3740 8637
3720 8678
AMSSpecial weather statement, Jul 19, 5:59 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 659 PM EDT THU JUL 19 2012 INC025-061-123-KYC163-200000- PERRY IN-HARRISON IN-CRAWFORD IN-MEADE KY- 659 PM EDT THU JUL 19 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF ENGLISH...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... BRANDENBURG... CORYDON... CAPE SANDY AND LEAVENWORTH... BEECHLAND... CEDAR FLAT AND WYANDOTTE... BATTLETOWN... THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3824 8604 3798 8609 3809 8657 3827 8656 TIME...MOT...LOC 2259Z 285DEG 12KT 3816 8638 RAS
Local storm report, Jul 19, 6:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG SHELBYVILLE 38.22N 85.23W
07/19/2012 SHELBY KY EMERGENCY MNGR
A FEW TREES DOWN.
&&
EVENT NUMBER LMK1200835
MRCSpecial weather statement, Jul 19, 6:09 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT THU JUL 19 2012
KYC029-179-215-192340-
NELSON KY-SPENCER KY-BULLITT KY-
709 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SHEPHERDSVILLE...AND MOVING EAST
AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS IN EXCESS OF 40 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
COXS CREEK AND WATERFORD...
FAIRFIELD...
BLOOMFIELD AND WAKEFIELD...
CHAPLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3804 8510 3800 8513 3799 8517 3789 8515
3788 8520 3785 8521 3787 8522 3786 8523
3787 8525 3786 8525 3785 8528 3781 8531
3786 8571 3808 8560 3811 8543 3815 8542
TIME...MOT...LOC 2309Z 281DEG 23KT 3796 8551
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:04 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Marion, Taylor | 41 min |
| Jul 18, 7:06 PM CDT | Special Weather Statement | LMK | Jefferson | 29 min |
| Jul 18, 7:08 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 27 min |
| Jul 18, 7:30 PM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Spencer | 30 min |
| Jul 18, 7:33 PM CDT | Areal Flood Advisory | LMK | Hancock | 87 min |
| Jul 18, 8:07 PM CDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 18, 8:10 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Larue, Nelson | 30 min |
| Jul 18, 8:29 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 31 min |
| Jul 18, 8:39 PM CDT | Special Weather Statement | LMK | Marion | 31 min |
| Jul 18, 9:00 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 10 min |
| Jul 19, 2:33 AM CDT | Heat Advisory | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more | 17 hr |
| Jul 19, 9:44 AM CDT | Special Weather Statement | LMK | Casey | 31 min |
| Jul 19, 12:00 PM CDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jul 19, 12:32 PM CDT | Special Weather Statement | LMK | Nicholas | 28 min |
| Jul 19, 12:48 PM CDT | Special Weather Statement | LMK | Clark, Fayette | 42 min |
| Jul 19, 1:20 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Jul 19, 1:58 PM CDT | Special Weather Statement | LMK | Spencer | 32 min |
| Jul 19, 2:09 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| Jul 19, 2:11 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott, Woodford | 29 min |
| Jul 19, 2:26 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 24 min |
| Jul 19, 2:41 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 29 min |
| Jul 19, 2:52 PM CDT | Areal Flood Advisory | LMK | Woodford | 3 hr |
| Jul 19, 3:07 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Madison, Woodford | 48 min |
| Jul 19, 3:38 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 52 min |
| Jul 19, 4:30 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 15 min |
| Jul 19, 4:33 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 32 min |
| Jul 19, 4:52 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 43 min |
| Jul 19, 5:03 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 32 min |
| Jul 19, 5:15 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 45 min |
| Jul 19, 5:25 PM CDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 19, 5:31 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 39 min |
| Jul 19, 5:31 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 44 min |
| Jul 19, 5:34 PM CDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 19, 5:46 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| Jul 19, 5:50 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 45 min |
| Jul 19, 5:56 PM CDT | Special Weather Statement | LMK | Butler, Grayson | 44 min |
| Jul 19, 6:00 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Scott, Shelby, Woodford | 45 min |
| Jul 19, 6:09 PM CDT | Special Weather Statement | LMK | Spencer | 31 min |
| Jul 19, 6:11 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 29 min |
| Jul 19, 6:20 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 9 min |
| Jul 19, 6:29 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington, Woodford | 46 min |
| Jul 19, 6:46 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| Jul 19, 6:48 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 22 min |
| Jul 19, 6:50 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Hart | 45 min |
| Jul 19, 6:51 PM CDT | Special Weather Statement | LMK | Breckinridge | 44 min |
| Jul 19, 6:59 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Larue, Marion, Mercer, Nelson and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.